Alert archive / New York / River Flood Warnings in 2012
River Flood Warning 5, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Oct 29, 2012, 3:17 AM EDT for Dutchess County, Ulster County, New York. It took effect at Oct 29, 2012, 9:20 AM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 3:17 AM EDT (07:17 UTC)
- In effect from
- Oct 29, 2012, 9:20 AM EDT
- Expired
- Oct 30, 2012, 4:23 PM EDT
- In force
- 31 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Major
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 85 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
470
WGUS41 KALY 290717
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
317 AM EDT MON OCT 29 2012
NYC027-111-291917-
/O.NEW.KALY.FL.W.0005.121029T1320Z-121030T1454Z/
/POUN6.3.ER.121029T1320Z.121030T0400Z.121030T0854Z.NR/
317 AM EDT MON OCT 29 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* FROM THIS MORNING UNTIL TUESDAY MORNING.
* AT 2 AM MONDAY THE STAGE WAS...3.9 FEET.
* FLOOD STAGE IS 5 FEET.
* RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 9 AM
TODAY AND FORECAST TO CONTINUE TO RISE TO NEAR 8.4 FEET AROUND 12
AM MONDAY NIGHT. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
4 AM TUESDAY.
* IMPACT...AT 7 FEET...MODERATE FLOOD STAGE IS REACHED.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME MON MON MON TUE TUE
HUDSON RIVER
POUGHKEEPSIE 5.0 3.9 MON 03 AM 3.7 6.2 5.4 7.7 3.3
$$6 follow-up statements
275
WGUS81 KALY 291534
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1134 AM EDT MON OCT 29 2012
NYC027-111-300334-
/O.EXT.KALY.FL.W.0005.000000T0000Z-121030T1526Z/
/POUN6.3.ER.121029T1551Z.121030T0500Z.121030T0926Z.NR/
1134 AM EDT MON OCT 29 2012
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* UNTIL TUESDAY MORNING.
* AT 10 AM MONDAY THE STAGE WAS 4.2 FEET.
* FLOOD STAGE IS 5.0 FEET.
* RECORD FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO 6.2 FEET BY 2 PM THIS
AFTERNOON...THEN FALL BACK BELOW FLOOD STAGE AROUND 4 PM. HOWEVER
THE RIVER LEVEL WILL RISE TO FLOOD STAGE BY 8 PM THIS EVENING THEN
CONTINUE TO RISE 8.3 FEET BY 1 AM TUESDAY. THE RIVER IS FORECAST
TO FALL BELOW FLOOD STAGE AFTER 5 AM TUESDAY.
* IMPACT...AT 9.0 FEET...MAJOR FLOOD STAGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME MON TUE TUE TUE TUE
HUDSON RIVER
POUGHKEEPSIE 5.0 4.2 MON 11 AM 4.6 8.0 3.1 4.0 3.2
$$626
WGUS81 KALY 291807
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
207 PM EDT MON OCT 29 2012
NYC027-111-300607-
/O.CON.KALY.FL.W.0005.000000T0000Z-121030T1526Z/
/POUN6.3.WT.121029T1606Z.121030T0500Z.121030T0926Z.NR/
207 PM EDT MON OCT 29 2012
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* FROM 8 PM MONDAY UNTIL TUESDAY MORNING.
* AT 1 PM MONDAY THE STAGE WAS 5.2 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* THE RIVER WILL FALL BELOW FLOOD STAGE AROUND 4 PM. HOWEVER
DUE TO TIDAL INFLUENCES THE RIVER LEVEL WILL RISE BACK TO
FLOOD STAGE AROUND 8 PM THIS EVENING...THEN CONTINUE TO RISE
TO 8.3 FEET BY 1 AM TUESDAY. THE RIVER IS THEN FORECAST TO FALL
BELOW FLOOD STAGE AFTER 5 AM TUESDAY.
* IMPACT...AT 9.0 FEET...MAJOR FLOOD STAGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME MON TUE TUE TUE TUE
HUDSON RIVER
POUGHKEEPSIE 5.0 5.2 MON 2 PM 4.6 8.0 3.1 4.0 3.2
$$433
WGUS81 KALY 300155
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
955 PM EDT MON OCT 29 2012
NYC027-111-301355-
/O.EXT.KALY.FL.W.0005.000000T0000Z-121031T0130Z/
/POUN6.3.WT.121029T1606Z.121030T0500Z.121030T1930Z.NR/
955 PM EDT MON OCT 29 2012
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* FROM 10 AM TUESDAY UNTIL TUESDAY EVENING.
* AT 9 PM MONDAY THE STAGE WAS 6.7 FEET.
* FLOOD STAGE IS 5 FEET.
* MINOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 9.3 FEET BY 1 AM
TUESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 3
PM TUESDAY.
* IMPACT...AT 9 FEET...MAJOR FLOOD STAGE.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME TUE TUE TUE TUE WED
HUDSON RIVER
POUGHKEEPSIE 5.0 6.7 MON 10 PM 9.0 3.9 5.9 2.2 4.0
$$358
WGUS81 KALY 300909
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
508 AM EDT TUE OCT 30 2012
NYC027-111-302108-
/O.CON.KALY.FL.W.0005.000000T0000Z-121031T0130Z/
/POUN6.3.WT.121029T1606Z.121030T0416Z.121030T1930Z.NR/
508 AM EDT TUE OCT 30 2012
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* UNTIL THIS EVENING.
* AT 4 AM TUESDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL FALL BELOW FLOOD STAGE AROUND 7 AM TUESDAY. HOWEVER
DUE TO TIDAL INFLUENCES THE RIVER LEVEL WILL RISE BACK TO
FLOOD STAGE AROUND 11 AM TUESDAY...THEN CONTINUE TO RISE
TO 6.2 FEET BY 1 PM TUESDAY. THE RIVER IS THEN FORECAST TO FALL
BELOW FLOOD STAGE AFTER 3 PM TUESDAY.
* IMPACT...AT 7 FEET...MODERATE FLOOD STAGE.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME TUE TUE TUE WED WED
HUDSON RIVER
POUGHKEEPSIE 5.0 6.8 TUE 04 AM 3.9 5.9 2.2 4.0 0.8
$$872
WGUS81 KALY 301534
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1134 AM EDT TUE OCT 30 2012
NYC001-083-301604-
/O.CAN.KALY.FL.W.0006.000000T0000Z-121030T1705Z/
/ALBN6.1.ER.121030T0855Z.121030T0945Z.121030T1023Z.NO/
1134 AM EDT TUE OCT 30 2012
THE FLOOD WARNING IS CANCELLED FOR
THE HUDSON RIVER AT ALBANY.
* AT 10 AM TUESDAY THE STAGE WAS 5.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* A RISE TO 7.8 FEET IS FORECAST WITH THE NEXT HIGH TIDE...
AROUND 4 PM TODAY. THIS WILL BE 3.5 FEET BELOW THE CREST
OBSERVED IN THE EARLY MORNING HOURS.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME TUE WED WED WED WED
HUDSON RIVER
ALBANY 11.0 5.8 TUE 10 AM 5.5 1.4 3.9 2.5 -0.3
$$
NYC027-111-310130-
/O.CON.KALY.FL.W.0005.000000T0000Z-121031T0130Z/
/POUN6.3.WT.121029T1606Z.121030T0416Z.121030T1930Z.NR/
1134 AM EDT TUE OCT 30 2012
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* UNTIL THIS EVENING.
* AT 4 AM TUESDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 3 PM TUESDAY.
* IMPACT...AT 7.0 FEET...MODERATE FLOOD STAGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME TUE WED WED WED WED
HUDSON RIVER
POUGHKEEPSIE 5.0 6.8 TUE 05 AM 2.2 4.0 0.8 4.9 2.4
$$759
WGUS81 KALY 302023
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT TUE OCT 30 2012
NYC027-111-302053-
/O.CAN.KALY.FL.W.0005.000000T0000Z-121031T0130Z/
/POUN6.3.WT.121029T1606Z.121030T0416Z.121030T1858Z.NR/
423 PM EDT TUE OCT 30 2012
THE FLOOD WARNING IS CANCELLED FOR
THE HUDSON RIVER AT POUGHKEEPSIE.
* AT 3 PM TUESDAY THE STAGE WAS 4.3 FEET.
* FLOOD STAGE IS 5.0 FEET.
* THE RIVER LEVEL WILL CONTINUE TO FALL AND IS EXPECTED
TO REMAIN BELOW FLOOD STAGE FOR THE NEXT HIGH TIDE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME TUE WED WED WED WED
HUDSON RIVER
POUGHKEEPSIE 5.0 4.3 TUE 4 PM 2.2 4.0 0.8 4.9 3.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Oct 29, 1:40 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 29, 1:40 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
140 AM EDT MON OCT 29 2012
.SYNOPSIS...
SANDY WILL SLAM INTO THE NEW JERSEY COAST TODAY. THIS
STORM WILL BRING RAIN AND STRONG TO DAMAGING WINDS LATE MONDAY INTO
EARLY TUESDAY ACROSS THE REGION. PLEASE REFER TO THE NATIONAL
HURRICANE CENTER FOR THE OFFICIAL FORECAST TRACK...AS IT BECOMES
POST TROPICAL TONIGHT.
&&
.NEAR TERM /UNTIL 8 AM THIS MORNING/...
AS OF 125 AM EDT...HURRICANE SANDY CONTINUES TO MOVE N/NW TOWARDS
THE NJ AND DELMARVA COASTLINES AS A POWERFUL 950 HPA CYCLONE. THE
SUSTAINED OUTER RAINBANDS CONTINUE TO CREEP NORTHWARDS TOWARDS
CNTRL NJ AND ERN PA. THE LOCAL FCST AREA CONTINUES TO BE UNDER THE
INFLUENCE OF DRY MID LEVELS DUE TO THE STRENGTHENING E/NE WINDS.
WE CONTINUE TO LOWER THE POPS TO SLIGHT AND LOW CHC VALUES PRIOR
TO 12Z...AS THE LOW LEVELS ARE HAVING TROUBLE SATURATING. WE ALSO
RAISED TEMPS ABOUT 2 TO 4 DEGREES FOR MINS BASED ON THE TRENDS. WE
PHRASED THE RAINFALL AS LIGHT RAIN PRIOR TO NOONTIME.
THE 06Z SOUNDING SHOULD GIVE US A GOOD VIEW HOW THE WINDS ARE
INCREASING IN THE LOW TO MID LEVELS. THE WINDS ARE NOT EXPECTED
TO INCREASE SIGNIFICANTLY UNTIL AFTER SUNRISE.
&&
.SHORT TERM /8 AM THIS MORNING THROUGH TUESDAY NIGHT/...
POWERFUL HYBRID STORM DEVELOPING FROM SANDY TO IMPACT THE REGION
BEGINNING ON MONDAY...
TRACK GUIDANCE REGARDING THIS SYSTEM HAS BECOME VERY CONSISTENT...
WITH ALL GLOBAL AND MESOSCALE MODELS AND THE NHC SHOWING THE STORM
MAKING LANDFALL SOMEWHERE ACROSS CENTRAL NEW JERSEY MONDAY EVENING.
OUR REGION WILL BE ON THE RIGHT HAND SIDE OF THIS STORM...WHICH WILL
BE UNLIKE IRENE /2011/ OR FLOYD /1999/...WHEN WE WERE ON THE HIGHER
RAIN PRODUCING LEFT SIDE. WITH THE HEAVIEST PRECIPITATION USUALLY
BEING ALONG OR TO THE OF THESE TYPES OF STORMS...THAT SHOULD LIMIT
THE TOTAL AMOUNT OF RAINFALL OUR REGION. TERRAIN ENHANCEMENT SHOULD
PROVIDE THE PRIMARY FORCING TO PRODUCE HEAVY PCPN WITH EASTERLY 850
HPA WINDS OF 60-80 KTS EXPECTED. HOWEVER...SYNOPTIC FORCING WILL BE
MINIMIZED BECAUSE ANY FRONTOGENETIC FORCING WILL ONLY BRIEFLY BE
OVER THE REGION MONDAY AFTN/EVE BEFORE RAPIDLY SHIFTING WESTWARD TO
WESTERN NY. THIS SHOULD RESULT IN RAINFALL AMOUNTS OF 3-4 INCHES IN
UPSLOPE AREAS SUCH AS THE CATSKILLS...GREEN MOUNTAINS...BERKSHIRES
AND LITCHFIELD HILLS...WITH LOCALIZED AMOUNTS UP TO 6 INCHES
POSSIBLE IN UPSLOPE AREAS OF THE CATSKILLS.
THE STRONG WINDS ALOFT WILL BE MIXED DOWN AT TIMES MONDAY AFTERNOON
AND EVENING...ESP DURING THE HEAVIEST RAINFALL...WITH GUSTS OF 55-65
MPH POSSIBLE IN VALLEY LOCATIONS...AND 65 TO 75 MPH ACROSS THE
HIGHER TERRAIN. THE PEAK WINDS ARE EXPECTED ACROSS THE REGION BETWEEN
5 PM MONDAY EVENING AND MIDNIGHT TUESDAY. AS A RESULT...A HIGH WIND
WARNING REMAINS IN EFFECT FOR THE ENTIRE ALY FORECAST AREA.
STEADY RAIN WILL EVENTUALLY GIVE WAY TO SHOWERS FOR TUESDAY INTO
TUESDAY NIGHT. RAINFALL MAY STILL BE HEAVY AT TIMES EARLY IN THE DAY
ON TUESDAY...BUT MAINLY ACROSS HIGHER TERRAIN LOCATIONS. IT WILL
STILL BE WINDY TUESDAY AFTERNOON INTO EARLY TUESDAY NIGHT...BUT NO
DAMAGING WINDS ARE EXPECTED.
FOR TEMPS...HIGHS MONDAY WILL BE IN THE 50S TO AROUND 60. LOWS
MONDAY NIGHT IN THE LOW OR MID 50S. HIGHS TUESDAY IN THE UPPER 50S
TO MID 60S...AND LOWS TUESDAY NIGHT IN THE 40S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE EFFECTS OF BY THEN...POST TROPICAL STORM SANDY...WILL CONTINUE
THROUGH FRIDAY. HOWEVER...BY THIS POINT...THE STORM WILL BE FULLY
EXTRA-TROPICAL AND WEAKENING AS IT BECOMES VERTICALLY STACK WITH AN
UPPER AIR LOW.
THE SURFACE STORM (AND ITS ASSOCIATED UPPER LEVEL LOW) WILL SLOWLY
MOVE FROM THE WESTERN PA INTO WESTERN NEW YORK THROUGH THURSDAY.
WITH THIS TYPE OF TRACK...THE COLDEST AIR ADVECTION WILL BE DRIVEN
WELL TO OUR SOUTHWEST. THEREFORE TEMPERATURES WILL ACTUALLY REMAIN
SOMEWHAT MILD THESE TWO DAYS WITH HIGHS WELL INTO THE 50S (EVEN
AROUND 60 IN A FEW SPOTS WEDNESDAY) AND LOWS IN THE 40S BOTH NIGHTS.
SPOKES OF VORTICITY WILL SPIN OFF THE UPPER AIR LOW TO BRING A FEW
BOUTS OF MAINLY SCATTERED SHOWERS THROUGH THIS TIME FRAME...BUT
ADDITIONAL RAINFALL AMOUNTS LOOK LIGHT.
BY FRIDAY...AS THE UPPER AIR LOW TRACKS THROUGH THE SAINT LAWRENCE
VALLEY INTO CANADA...IT WILL DRAG A COLD FRONT THROUGH THE REGION
KEEPING MINIMAL RAINFALL CHANCES. THE FLOW WILL TURN FROM SOUTH TO
SOUTHWEST TO MORE NORTHWESTERLY. BEHIND THIS FRONT...SEASONABLY
CHILLY AIR WILL FILTER INTO THE REGION. IT MIGHT BE COLD ENOUGH FOR
A LAKE RESPONSE OFF ONTARIO. ALSO...BY FRIDAY MORNING...IT MIGHT
JUST COLD ENOUGH FOR SOME OF THE SHOWERS TO FALL AS SNOW. AT THIS
POINT...ANY ACCUMULATIONS LOOK TO BE CONFINED TO THE HIGHER TERRAIN
OF MAINLY THE ADIRONDACKS AND SHOULD BE LIGHT.
FINALLY BY SATURDAY...HIGH PRESSURE WILL BUILD SOUTH FROM JAMES BAY.
SOME SUNSHINE LOOKS TO RETURN TO MOST OF THE REGION BUT THERE STILL
COULD BE SOME VERY MINOR UPSLOPE SHOWERS OF RAIN OR SNOW ACROSS
TERRAIN HIGHER THAN ABOUT 150 FEET ABOVE SEA-LEVEL. OTHERWISE IT
WILL BE DRY THROUGH SUNDAY WITH TEMPERATURES RIGHT AROUND NORMAL FOR
EARLY NOVEMBER. LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S TO
MID 30S AT NIGHT...MID 40S TO MID 50S FOR DAYTIME
HIGHS.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THROUGH DAYBREAK...CIGS WILL GRADUALLY LOWER...AS SANDY STARTS TO
MAKE THE TURN TOWARDS THE COAST. HOWEVER...WITH A NORTHEAST FLOW
IN THE LOW LEVELS AND ALOFT...DOWNSLOPING WILL LIKELY ALLOW FOR
CONDITIONS TO ONLY DETERIORATE TO MVFR THROUGH AT LEAST 12Z MONDAY
WITH THE EXCEPTION OF KPSF...DUE TO PROXIMITY TO THE BERKSHIRES.
THEREFORE...IT APPEARS THAT KPSF MAY EXPERIENCE IFR CIGS AFTER
09Z/MON.
AFTER DAYBREAK...PREDOMINANTLY MVFR CIGS ARE EXPECTED DUE TO
PERSISTENT STRONG DOWNSLOPING. KPSF...HOWEVER...MAY REMAIN IFR. AS
FOR VSBYS...EXPECT MAINLY MVFR IN DEVELOPING RAIN...ALTHOUGH AREAS
OF IFR ARE POSSIBLE...ESP MONDAY NIGHT.
RAIN WILL OVERSPREAD KALB/KGFL DURING THE EARLY TO MID
AFTERNOON...WITH IFR CONDITIONS STARTING AROUND LATE
AFTERNOON/EARLY EVENING. RAIN WILL BE MODERATE TO HEAVY IN
INTENSITY LATE IN THE PERIOD AT KPSF/KPOU.
NORTH-NORTHEAST WINDS WILL GRADUALLY INCREASE THROUGHOUT THE 24
HOUR PERIOD ENDING 06Z TUESDAY. SUSTAINED WINDS SPEEDS WILL
INCREASE TO 20-25 MONDAY AFTERNOON...WITH GUSTS EXCEEDING 40-45 KT
LATE. GUSTS COULD APPROACH 50 KT BETWEEN 00Z-06Z TUESDAY.
DESPITE THE STRONG WINDS MONDAY AFTERNOON...LOW LEVEL WIND SHEAR
WILL BE INCREASING...AS AN E/SE 60-70 KT JET AROUND 2000 FT AGL
ASSOCIATED WITH SANDY MOVES OVER THE AREA.
OUTLOOK...
MON NT-TUE AM...IFR/MVFR. VERY WINDY WITH RA/+RA FROM IMPACTS OF
SANDY. LLWS POTENTIAL CONTINUES.
TUE PM-THU...MVFR WITH POSSIBLE IFR. -SHRA LIKELY. BREEZY.
FRI...VFR. SLIGHT CHC -SHRA.
&&
.FIRE WEATHER...
THE FIRE WEATHER SEASON WILL OFFICIALLY END AFTER THE AFTERNOON
ISSUANCE OF THE FIRE WEATHER PRODUCT AND NFDRS ON FRIDAY NOVEMBER
2ND.
MAINLY DRY TODAY. AFTER TODAY THOUGH...SANDY WILL IMPACT OUR REGION
WITH WIND AND RAIN MUCH OF THE IMPACTING WEEK...BOTH OF WHICH WILL
BE MOST SIGNIFICANT MONDAY INTO TUESDAY.
&&
.HYDROLOGY...
AS MENTIONED IN THE SHORT TERM SECTION...THE HEAVIEST RAINFALL IN
ASSOCIATED WITH SANDY WILL BE ALONG AND TO THE LEFT OF THE STORM
TRACK. THIS WOULD BRING THE HEAVIEST RAINFALL TO SOUTHEASTERN
PA/SOUTH JERSEY/DELAWARE...AND LEAVE OUR AREA ON THE DRIER NORTHERN
SIDE OF THE SYSTEM.
DESPITE THIS...FLOOD WATCHES HAVE BEEN ISSUED FROM NOON MONDAY
THROUGH 600 AM WEDNESDAY FOR ALL AREAS EXCEPT THE WESTERN
ADIRONDACKS AND WESTERN MOHAWK VALLEY. LATEST MODEL RAINFALL
FORECASTS SHOW LARGE TERRAIN VARIATIONS. UPSLOPE AREAS FROM THE
CATSKILLS TO WESTERN NEW ENGLAND ARE EXPECTED TO RECEIVE 2 TO 4
INCHES OF RAIN...WITH THE HIGHEST AMOUNTS OVER THE CATSKILLS...WHERE
LOCALIZED AMOUNTS UP TO 6 INCHES ARE POSSIBLE THROUGH WEDNESDAY. DUE
TO DOWNSLOPING...SOME VALLEY AREAS MAY SEE AN INCH OR LESS OF
RAINFALL...ALTHOUGH LOCALLY UP TO TWO INCHES WILL BE POSSIBLE. EVEN
IN VALLEY AREAS...THE TROPICAL RAINFALL COULD FALL QUICKLY ENOUGH TO
CAUSE SOME MINOR FLOODING OF URBAN...LOW LYING...OR POOR DRAINAGE
AREAS AS WELL.
TERRAIN ENHANCEMENT DUE TO STRONG EASTERLY WINDS WILL BE THE PRIMARY
DRIVING MECHANISM WHICH DETERMINES HOW MUCH RAIN EVENTUALLY FALLS.
SYNOPTIC FRONTOGENETIC FORCING WILL SHIFT QUICKLY WESTWARD ACROSS
THE REGION MONDAY AFTN/EVE AND BECOME NEARLY STATIONARY ACROSS
WESTERN NY. AS A RESULT...SYNOPTIC FORCING WILL NOT PLAY A
SIGNIFICANT ROLE IN DETERMINING RAINFALL AMOUNTS.
BASED OF THE QPF...MAINLY MINOR FLOODING IS POSSIBLE...BUT MODERATE
FLOODING COULD BE POSSIBLE FOR A FEW SPOTS IN THE CATSKILLS IF THOSE
HIGHER LOCALIZED AMOUNTS DO OCCUR. IN ADDITION...TIDAL FLOODING UP
THE HUDSON RIVER WILL BE POSSIBLE FROM POUGHKEEPSIE UP TO ALBANY AS
WELL DUE TO A SIGNIFICANT TIDAL SURGE MOVING UP THE NEW YORK BIGHT
AND INTO THE HUDSON RIVER. PLEASE CONTINUE TO MONITOR AND STAY TUNED
FOR UPDATES REGARDING THE HYDROLOGIC ASPECTS OF THIS STORM.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 11 AM EDT TUESDAY
FOR CTZ001-013.
FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TUESDAY NIGHT FOR
CTZ001-013.
NY...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 11 AM EDT TUESDAY
FOR NYZ032-033-038>043-047>054-058>061-063>066-082>084.
FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TUESDAY NIGHT FOR
NYZ040>043-047>054-058>061-063>066-083-084.
MA...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 11 AM EDT TUESDAY
FOR MAZ001-025.
FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TUESDAY NIGHT FOR
MAZ001-025.
VT...HIGH WIND WARNING FROM 9 AM THIS MORNING TO 11 AM EDT TUESDAY
FOR VTZ013>015.
FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TUESDAY NIGHT FOR
VTZ013>015.
&&
SYNOPSIS...GJM/WASULA
NEAR TERM...JPV/WASULA
SHORT TERM...GJM
LONG TERM...HWJIV
AVIATION...KL/JPV
FIRE WEATHER...HWJIV
HYDROLOGY...FRUGIS/GJMHazardous weather outlook, Oct 28, 4:30 PM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 430 PM EDT SUN OCT 28 2012 CTZ001-013-MAZ001-025-NYZ040>043-047>054-058>061-063>066-083-084- VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 430 PM EDT SUN OCT 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 AM MONDAY TO 11 AM EDT TUESDAY... ...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT...AND FOR EAST CENTRAL NEW YORK WITH THE EXCEPTION OF FULTON...HERKIMER AND HAMILTON COUNTIES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS REQUESTED MONDAY FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. NYZ032-033-038-039-082-291100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- NORTHERN FULTON- 430 PM EDT SUN OCT 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 9 AM MONDAY TO 11 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR FULTON...HERKIMER AND HAMILTON COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS REQUESTED ON MONDAY FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 12:06 PM EDT | Areal Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 30 hr |
| Oct 29, 6:34 PM EDT | Areal Flood Warning | ALY | Warren, Washington | 7 hr |
Nearby
River Flood Warnings in New York, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.